# SDR CA040408007

- Difficulty date: April 8, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 2,864 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 6716800
- Condition: Broken
- Location: Nlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A LANDING GEAR INSPECTION THE NOSE LANDING GEAR INNER ASSIST SPRING WAS FOUND BROKEN AT THE UPPER HOOK.  THERE WAS NO INDICATION OF ANY LANDING GEAR MALFUNCTION IN THE FLIGHT PREVIOUS TO THE INSPECTION.  THE LANDING GEAR INSPECTION WAS PART OF AN EVENT NR 2 INSPECTION ON THE AIRCRAFT.  A SIMILAR FAILURE OF THIS SPRING HAPPENED ON ANOTHER AC IN OUR FLEET.  IT WAS NOTICED BY A PILOT WHEN THE GEAR WAS SELECTED DOWN THE NOSE TOOK APPROX  2 MINUTES TO EXTEND. (THERE WAS AN SDR SUBMITTED ON THIS NR 20021121004 )THIS SPRING GETS A CLOSE LOOK EVERY 50 HOURS AT EACH EVENT ON THE AIRCRAFT.
